ROBERT G. HOLLANDER, M.D.
To the editor: Bornemann and associates (1) have stated that lactic acidosis may be the initial presentation of a pheochromocytoma. In addition to the patient they report, they also review three cases of pheochromocytoma presenting with lactic acidosis and one case of lactic acidosis occurring after epinephrine poisoning. They hypothesize that catecholamine excess may have induced lactic acidosis by virtue of its effect on intermediary metabolism and the peripheral vasculature. After review of the cases cited in their paper, I do not think that catecholamine excess was the cause of their lactic acidosis.
Patient 5 (the reference case), and
ROBERT G. HOLLANDER. Lactic Acidosis in Pheochromocytoma. Ann Intern Med. 1987;107:259–260. doi: 10.7326/0003-4819-107-2-259
Download citation file:
Published: Ann Intern Med. 1987;107(2):259-260.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use